MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FOLATE III; FOLIC ACID TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS FOLATE III; FOLIC ACID TEST SYSTEM
Catalog Number 07027290190
Medical Device Problem Codes Failure to Recalibrate (1517); High Test Results (2457); High Readings (2459); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for six patient samples tested with elecsys folate iii on an unknown cobas pure system.The customer noted that the reagent loses stability after 10 days and that calibrations were being rejected due to the calibration factor.The customer noticed that the initial sample values did not agree with the clinical status of the patients, so the samples were sent out to another laboratory for repeat testing on an unknown system.The first sample initially resulted in a folate value of > 20 ng/ml and it repeated as 9.21 ng/ml.The second sample initially resulted in a folate value of > 20 ng/ml and it repeated as 14.1 ng/ml.The third sample initially resulted in a folate value of > 20 ng/ml and it repeated as 10.9 ng/ml.The fourth sample initially resulted in a folate value of 18 ng/ml and it repeated as 6.12 ng/ml.The fifth sample initially resulted in a folate value of 19.8 ng/ml and it repeated as 6.77 ng/ml.The sixth sample initially resulted in a folate value of 20 ng/ml and it repeated as 8.61 ng/ml.
 
Additional Manufacturer Narrative
The cobas pure analyzer serial number was requested, but not provided.The investigation is ongoing.
 
Additional Manufacturer Narrative
The calibration performed on the day of the event failed due to an invalid calibration factor.Controls run on the day of the event also failed.The investigation confirmed a calibration issue (invalid calibration factor) for multiple folate reagent lots.The calibration issues were observed within the claimed on-board reagent stability.In case the calibration and/or qc fails, the customer should not continue using the reagent pack and switch to a new reagent kit.

Brand Name
ELECSYS FOLATE III
Common Device Name
FOLIC ACID TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19976394
Report Number1823260-2024-02356
Device Sequence Number8460789
Product Code CGN
UDI-Device Identifier04015630939695
UDI-Public04015630939695
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K082340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number07027290190
Device Lot Number72804701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown